MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT; WIRE, GUIDE, CATHETER
Model Number 1001780-HC
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.It was reported that an intra-vascular ultrasound (ivus) catheter and dragonfly catheter encountered resistance during removal over the wire.Factors that may contribute to difficulty removing a device over the guide wire include, but are not limited to, inner diameter of the device, outer diameter of the guide wire, device support, buildup of procedural contaminants, challenging anatomy, user technique, and/or damage to the device or guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported difficulty during removal.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that when using the bmw (balance middleweight) guidewire with the dragonfly opstar oct (optical coherence tomography) catheter and / or a non-abbott ivus (intravascular ultrasound) catheter, it was noted that upon removing the oct/ivus catheter out of the patient after taking the imaging pullback, the oct/ivus catheter sticks onto the bmw wire and thus, also pulls the wire out of the patient with the catheter.Subsequently when using a non-abbott guidewire, the oct/ivus catheter does not stick to the non-abbott guidewire.There were no adverse patient effects.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21681987
Report Number2024168-2025-03047
Device Sequence Number20910648
Product Code DQX
UDI-Device Identifier08717648025969
UDI-Public(01)08717648025969(11)241122(17)261031(10)4112271
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1001780-HC
Device Catalogue Number1001780-HC
Device Lot Number4112271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMAGING CATHETER: DRAGONFLY OPSTAR; INTRAVASCULAR ULTRASOUND
Patient SexUnknown